Alert archive / California / Wind Advisories in 2015
Wind Advisory 26, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 11, 2015, 7:28 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2015, 7:28 PM PDT (02:28 UTC)
- Expired
- May 12, 2015, 3:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
860 WWUS76 KLOX 120228 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 728 PM PDT MON MAY 11 2015 CAZ039-052-121000- /O.NEW.KLOX.WI.Y.0026.150512T0228Z-150512T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 728 PM PDT MON MAY 11 2015 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE SANTA BARBARA SOUTH COAST AND MOUNTAINS. THIS ADVISORY IS IN EFFECT UNTIL 3 AM PDT TUESDAY. * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL DEVELOP THIS EVENING AND CONTINUE THROUGH EARLY TUESDAY MORNING. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
1 follow-up statement
477 WWUS76 KLOX 121008 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 308 AM PDT TUE MAY 12 2015 ...THE WIND ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED ACROSS SANTA BARBARA COUNTY. THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. CAZ039-052-121115- /O.EXP.KLOX.WI.Y.0026.000000T0000Z-150512T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 308 AM PDT TUE MAY 12 2015 ...WIND ADVISORY HAS EXPIRED.. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 11, 5:10 PM PDT, 2 hours 18 minutes earlier.
Area forecast discussion, May 11, 5:10 PM PDT, 2 hours 18 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 510 PM PDT MON MAY 11 2015 UPDATED AVIATION SECTION .SYNOPSIS... THERE WILL BE A COOLING TREND WITH AN INCREASING MARINE INTRUSION THROUGH WEDNESDAY THEN A CHANCE OF PRECIPITATION ACROSS THE REGION THURSDAY THROUGH EARLY SATURDAY. COOL AND UNSETTLED WEATHER WILL CONTINUE INTO THE NEXT WORK WEEK. && .SHORT TERM (TODAY-WED)...LATEST VIS SATELLITE IMAGERY INDICATED PARTLY CLOUDY SKIES DUE TO A STREAM OF HIGH CLOUDS MOVING SW TO NE OVER MOST OF THE FORECAST AREA TODAY. LOW CLOUDS HAVE SCOURED OUT ACROSS THE VALLEYS AND MOST COASTAL AREAS...EXCEPT FOR A PESKY PATCH OF STRATUS AROUND THE IMMEDIATE COAST OF OXNARD IN VENTURA COUNTY. HIGH TEMPS ARE EXPECTED TO BE A BIT COOLER ACROSS THE CENTRAL COAST AND INTERIOR AREAS N OF POINT CONCEPTION TODAY...BUT A FEW DEGREES OF WARMING IS LIKELY ACROSS THE LA/VTU COUNTY VALLEYS AND INLAND COASTAL AREAS. THERE WILL BE A FEW FLAT CU BUILDUPS OVER THE VENTURA COUNTY MOUNTAINS LATER TODAY AS THERE IS SOME LIMITED MOISTURE AND MARGINAL INSTABILITY IN THAT AREA TODAY. FOR TONIGHT...LOW CLOUDS SHOULD BECOME MORE WIDESPREAD ACROSS MOST COAST AND VALLEYS OVERNIGHT EXCEPT FOR AROUND SANTA BARBARA WHERE NORTHERLY WINDS SHOULD KEEP STRATUS FROM MOVING NORTH FROM VENTURA COUNTY. THERE WILL BE A CHANCE THAT LOW CLOUDS COULD CREEP INTO SANTA BARBARA AFTER SUNRISE TUE MORNING. AN UPPER LOW WILL MOVE INTO NORTHERN CAL TONIGHT AND THE ASSOCIATED TROUGH WILL CONTINUE TO DEEPEN OVER CALIFORNIA. THICKNESS LVLS WILL LOWER AND WITH INCREASING ONSHORE FLOW EXPECTED...MORE SIGNIFICANT COOLING WILL OCCUR ACROSS THE ENTIRE FORECAST AREA ON TUE. MOST AREAS WILL SEE HIGH TEMPS LOWER 4 TO 8 DEGREES WITH THE WARMEST LOCATIONS IN THE MID 70S...WHILE THE COASTAL AREAS REMAIN IN THE 60S...EXCEPT LOWER 70S FOR A FEW INLAND COASTAL LOCATIONS. MODELS ARE INDICATING A SHARP ONSHORE PUSH AND DEEPENING OF THE MARINE LAYER TUESDAY NIGHT. THIS WILL ALLOW LOW CLOUDS TO REACH THE COASTAL MOUNTAIN SLOPES BY EARLY WEDNESDAY MORNING. THE INVERSION LOOKS TO BE FAIRLY STRONG CONSIDERING THE MARINE LAYER WILL BE AROUND 3500-4000 FT DEEP. LOW CLOUDS WILL HAVE A TOUGH TIME SCOURING OUT ALONG ALL COASTAL AREAS WED. EXPECT MORE COOLING ACROSS THE BOARD ON WEDNESDAY. THERE IS A CHANCE THAT VALLEY AREAS COULD HAVE A TOUGH TIME CLEARING...BUT THAT CHANCE WOULD BE LOW. HIGH CLOUDS WILL BE ON THE INCREASE AS WELL AS ANOTHER LARGER UPPER CLOSED LOW PIVOTS COUNTER-CLOCKWISE SOUTH AROUND THE EARLIER LOW OVER NOCAL. BOTH THE GFS AND ECMWF ARE IN BETTER AGREEMENT WITH THE DIRECTION OF THE UPPER LOW MOVING TOWARDS THE SOUTHERN HALF OF CALIFORNIA. CLOUDS WILL BE ON THE INCREASE WEDNESDAY NIGHT WITH PRE-FRONTAL DRIZZLE POSSIBLE ACROSS THE CENTRAL COAST AHEAD OF AN APPROACHING FRONTAL BOUNDARY. .LONG TERM (THU-SUN)...MODELS LOOK TO BE IN SYNC THROUGH AT LEAST SATURDAY IN RESPECT WITH BRINGING A CHANCE OF SHOWERS TO THE REGION AS EARLY AS THURSDAY MORNING. THERE LOOKS TO BE TWO SEPARATE BANDS OF SHOWERS ASSOCIATED WITH THE UPPER LOW. INITIALLY...THE FIRST BAND WILL BEGIN TO REACH THE CENTRAL COAST BY THURSDAY MORNING. SHOWERS WILL THEN SPREAD SOUTHWARD ACROSS THE REGION INTO LOS ANGELES COUNTY BY LATE THURSDAY AFTERNOON OR EVE. EXPECTING LIGHT TO LOCALLY MODERATE SHOWERS WITH THIS FIRST WAVE...LOCALLY HIGHER AMOUNTS ACROSS SAN LUIS OBISPO AND SANTA BARBARA COUNTIES. THE UPPER LOW WILL BE SITUATED OFF THE COAST THURSDAY EVENING AND A MORE ORGANIZED COLD FRONT WILL BEGIN TO MOVE INTO THE FORECAST AREA THURSDAY EVENING THROUGH FRIDAY. MOST AREAS SHOULD RECEIVE 2-4 HOURS OF STEADY RAIN AS THE FRONT MOVES THROUGH THE REGION THURSDAY NIGHT INTO FRIDAY MORNING. THEN...THE UPPER LOW WILL SETTLE OVER SOUTHERN CAL ON FRIDAY. WITH PEAK AFTERNOON HEATING...THE ATMOSPHERE SHOULD BECOME MORE UNSTABLE WITH 500 MB TEMPS DOWN TO -24 DEGREES CELSIUS. (VERY COLD FOR THIS TIME OF YEAR). SO SLIGHT CHANCE FOR THUNDERSTORMS WERE ADDED TO THE FORECAST YESTERDAY FOR FRIDAY AFTERNOON AND THAT STILL LOOKS GOOD. BOTH THE NAM AND GFS DID SHOW SOME BRIEF INSTABILITY WITH THE INITIAL FRONT MOVING INTO THE CENTRAL COAST THURSDAY MORNING...BUT NOT ENOUGH CONFIDENCE TO ADD SLIGHT CHANCE FOR TSTMS FOR THU MORNING AT THIS TIME. SNOW LEVELS WILL BE BETWEEN 5000 AND 5500 FT BY FRIDAY MORNING. NOT ANTICIPATING ANY IMPACTS FOR THE I-5 CORRIDOR. HOWEVER...THERE COULD BE A FEW INCHES (2-4 INCHES) OF ACCUMULATING SNOW FOR AREAS ABOVE 6000 FT. AS WE GET CLOSER TO THE EVENT...MORE DETAILS ON RAIN AND SNOW AMOUNTS WILL BE ADDED. AS OF NOW...RAINFALL TOTALS WILL VARY QUITE A BIT DUE TO THE SHOWERY NATURE OF THIS RAIN EVENT. FIRST GUESS WOULD BE FROM A QUARTER INCH...TO AROUND AN INCH WHERE THUNDERSTORMS DEVELOP. SHOWERS SHOULD BE OUT OF THE AREA BY SATURDAY MORNING...EXCEPT FOR A FEW LINGERING SHOWERS ACROSS THE NRN SLOPES OF THE VENTURA/LA COUNTY MTNS. SKIES SHOULD BE PARTLY CLOUDY ON SATURDAY DUE TO LINGERING LOW LEVEL MOISTURE...WITH BETTER CLEARING ON SUNDAY. HIGH TEMPS WILL BE QUITE COOL DURING THE EXTENDED PERIOD...BUT SOME WARMING SAT/SUN EXPECTED...BUT STILL REMAINING COOLER THAN NORMAL. && .AVIATION...12/0010Z. AT 2335Z...THE MARINE INVERSION AT KLAX WAS AROUND 1000 FEET DEEP. THE TOP OF THE INVERSION WAS LOCATED AROUND 2500 FEET WITH A TEMPERATURE OF 20 DEGREES CELSIUS. NORTH OF POINT CONCEPTION...IFR TO MVFR CONDITIONS WILL SPREAD IN BETWEEN 03Z AND 08Z. THERE IS A THAT MVFR CONDITIONS COULD DEVELOP AS SOON AS THE 09Z TO 11Z TIME PERIOD. VFR CONDITIONS COULD DELAY BY UP TO ONE HOUR LATER THAN FORECAST. SOUTH OF POINT CONCEPTION...PREDOMINANTLY MVFR CONDITIONS WILL SPREAD IN AFTER 06Z...LATEST FOR VENTURA AND SANTA BARBARA COASTAL TERMINALS. THERE IS A SLIGHT CHANCE THAT MVFR CONDITIONS COULD LINGER INTO THE AFTERNOON HOURS AT COASTAL TERMINALS. KLAX...MVFR CONDITIONS WILL SPREAD IN BETWEEN 06Z AND 10Z. THERE IS A 20 PERCENT CHANCE OF VFR CONDITIONS DELAYING UNTIL 20Z. KBUR...THERE IS A 50 PERCENT CHANCE OF MVFR CONDITIONS BETWEEN 10Z AND 16Z. && .MARINE...11/200 PM. THE WINDS CONTINUE TO INCREASE IN PZ670 AND PZ673 AND HAVE PUSHED UP INTO THE GALE WARNING CRITERIA SO A GALE WARNING IS NOW IN EFFECT THROUGH 10Z. THERE IS A 30 PERCENT CHANCE THAT SCA WINDS WILL RETURN IN PZ673 AND PZ676 WEDNESDAY EVENING. THERE IS A 20 PERCENT CHANCE OF SCA CONDS ACROSS THE NORTHERN INNER WATERS AND THE WESTERN PORTIONS OF THE SBA CHANNEL DURING THE LATE AFTERNOON AND EVENING HOURS TODAY AND TUE. && .LOX WATCHES/WARNINGS/ADVISORIES... GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...KAPLAN AVIATION...HALL MARINE...SWEET SYNOPSIS...KJ WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 11, 6:00 AM PDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT MON MAY 11 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-121300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF RAIN AND THUNDERSTORMS ON THURSDAY AND FRIDAY. RORKE
In the hours before
Special weather statement, May 11, 6:34 PM PDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 634 PM PDT MON MAY 11 2015 CAZ034>041-044>046-051>054-059-087-088-547>550-130145- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA AND SANTA BARBARA ISLANDS- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- SAN MIGUEL AND SANTA ROSA ISLANDS-SANTA CRUZ AND ANACAPA ISLANDS- 634 PM PDT MON MAY 11 2015 ...COLD SPRING STORM SYSTEM TO IMPACT SOUTHWEST CALIFORNIA LATE THIS WEEK... AN UNSEASONABLY COLD STORM SYSTEM ORIGINATING FROM THE GULF OF ALASKA WILL DIG SOUTHWARD INTO THE REGION BETWEEN THURSDAY AND FRIDAY. AN INCREASING CHANCE OF SHOWERS WILL DEVELOP ON THURSDAY AS THE TROUGH DROPS SOUTH INTO SOUTHERN CALIFORNIA. AS THE LOW PRESSURE CENTER DRAWS CLOSER TO THE REGION ON THURSDAY NIGHT...THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS CAPABLE OF PRODUCING BRIEF HEAVY DOWNPOURS AND HAIL. THERE IS A POSSIBILITY THAT THE LOS ANGELES METRO AREA COULD BE IMPACTED BY SHOWERS AND HAIL DURING THE FRIDAY MORNING COMMUTE. CONDITIONS WILL ALSO BE FAVORABLE FOR ISOLATED WATERSPOUTS ACROSS THE COASTAL WATERS. ANOTHER POTENTIAL IMPACT FROM THIS STORM SYSTEM WILL BE UNSEASONABLY LOW SNOW LEVELS. SNOW LEVELS COULD FALL TO AROUND 5000 FEET BY FRIDAY MORNING...AND POSSIBLY LOWER IN HEAVIER CONVECTIVE SHOWERS. A FEW INCHES OF SNOW WILL BE POSSIBLE AT THE RESORT LEVELS...WHICH MAY REQUIRE THE ISSUANCE OF A WINTER WEATHER ADVISORY AS WE DRAW CLOSER TO THE EVENT. IN ADDITION...GUSTY SOUTHWEST WINDS UP TO 50 MPH WILL LIKELY ACCOMPANY THIS STORM IN THE MOUNTAINS AND THE ANTELOPE VALLEY. WITH THE SHOWERY NATURE OF THE SYSTEM...RAINFALL AMOUNTS WITH THIS SYSTEM COULD BE QUITE VARIABLE. THERE IS A PERIOD WHERE LIGHT TO MODERATE RAINFALL COULD OCCUR WITH THIS SYSTEM. RAINFALL AMOUNTS BETWEEN ONE QUARTER AND ONE HALF INCH ARE POSSIBLE ACROSS THE COASTS AND VALLEYS...WITH UP TO ONE INCH IN THE MOUNTAINS. ISOLATED HIGHER AMOUNTS ARE POSSIBLE ALONG SOUTH AND SOUTHWEST FACING SLOPES. RAINFALL RATES LOCALLY COULD APPROACH ONE HALF INCH PER HOUR WILL BE POSSIBLE WITH THUNDERSTORMS. AS A RESULT...IF A THUNDERSTORM WERE TO MOVE OVER A RECENT BURN AREA...THERE IS THE POSSIBILITY OF MINOR MUD AND DEBRIS FLOWS. RESIDENTS OF SOUTHWEST CALIFORNIA SHOULD MONITOR THE LATEST NATIONAL WEATHER SERVICE PRODUCTS FOR THIS DEVELOPING WEATHER SITUATION. ANYONE PLANNING TO TRAVEL TO THE LOCAL MOUNTAIN SHOULD PREPARE FOR THE POSSIBILITY OF SNOW SHOWERS AND GUSTY WINDS. HALL
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 2:36 AM PDT | Small Craft Advisory | LOX | 30 hr | |
| May 12, 9:05 AM PDT | Gale Warning | LOX | 11 hr |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.